Retina Gallery ~ Full Sized Retina Images

Library of Free, Non-Copyrighted Retina Images and Videos

Choose your language:



82-year-old woman was seen in the office on January 9, 2012. She was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields. She is having more and more difficulty with glare. The glare she describes as being a problem is just instant. She has oncoming headlights. She has a lot of difficulty seeing or when the sun is in the eyes. It doesn’t sound like it is a light and dark adaptation, it sounds like she adapts pretty well. It is just while lights are in her eyes. She has cataracts, but she also has abnormal maculae and there is some concern about what if anything should be done for her. VISUAL ACUITY: OD 20/32, OS 20/40. IOP: OD 14, OS 12. SLIT EXAMINATION: There is 3+ nuclear sclerosis in both eyes. EXTENDED OPHTHALMOSCOPY: OD: Vertical C/D ratio is 0.0. There is posterior vitreous separation. There is a bull’s eye pigment irregularity in the macula. OS: Vertical C/D ratio is 0.1. There is posterior vitreous separation. There is a mild bull’s eye pigment irregularity in the macula. SPECTRALIS-SD-OCT SCAN: The OCT scan shows typical Plaquenil toxicity without retinal atrophy and a circle around the macula. FUNDUS AUTO FLUORESCENCE: The fundus auto fluorescence confirms Plaquenil toxicity, worse in the left eye than the right eye with an area in the right eye of hyperfluorescence in the macula and the left eye there is an area of hypofluorescence in the macula. The images are slightly compromised by her cataracts. IMPRESSION: 1. PLAQUENIL TOXICITY – BOTH EYES WITH BULL’S EYE MACULOPATHY 2. CATARACTS DISCUSSION: I explained to the patient she does have Plaquenil toxicity with abnormal maculae. She also does have cataracts and I think given her description of her complaints, which are glare with oncoming headlights, there is an excellent chance that cataract surgery will alleviate her symptoms. I told her it is not a hundred percent of herpes, but she does have maculopathy, but probably there is a seventy or eighty percent chance she would have better visual function with the cataract surgery. She is concerned about possibly getting worse and although it is possible, I think the risk of her getting worse and symptoms being worse with cataract surgery is probably no more than five or ten percent and I suggested she probably should seriously consider that.

plaqueniltoxmoderate_tebo01.png
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago 1015 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo02.png
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago 879 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo03.png
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago InfraRed Image912 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo04.png
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago InfraRed Image893 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo05.png
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago SD-OCT (Spectral domain optical coherence tomography)1062 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo06.png
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago SD-OCT (Spectral domain optical coherence tomography)1225 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo07.png
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago Fundus Autofluorescence1050 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo08.png
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago Fundus Autofluorescence1101 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo09.jpg
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago Fundus Autofluorescence1366 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo10.jpg
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago Fundus Autofluorescence1531 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo11.png
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago SD-OCT (Spectral domain optical coherence tomography)1902 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo12.jpg
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago SD-OCT (Spectral domain optical coherence tomography)2989 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo13.jpg
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago SD-OCT (Spectral domain optical coherence tomography)2185 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo14.jpg
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago SD-OCT (Spectral domain optical coherence tomography)2201 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
plaqueniltoxmoderate_tebo15.avi
Plaquenil Toxicity both Eyes - Partial Bull's Eye - Discontinued 6 Years ago SD-OCT (Spectral domain optical coherence tomography)1511 views82-year-old woman was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields 6 years ago. OD 20/32, OS 20/4000000
(0 votes)
Add to Favorites
 
15 files on 1 page(s)
Favorites Actions
           

82-year-old woman was seen in the office on January 9, 2012. She was on Plaquenil from 1976 from 2005, 200 mg a day. It was discontinued because of abnormal visual fields. She is having more and more difficulty with glare. The glare she describes as being a problem is just instant. She has oncoming headlights. She has a lot of difficulty seeing or when the sun is in the eyes. It doesn’t sound like it is a light and dark adaptation, it sounds like she adapts pretty well. It is just while lights are in her eyes. She has cataracts, but she also has abnormal maculae and there is some concern about what if anything should be done for her. VISUAL ACUITY: OD 20/32, OS 20/40. IOP: OD 14, OS 12. SLIT EXAMINATION: There is 3+ nuclear sclerosis in both eyes. EXTENDED OPHTHALMOSCOPY: OD: Vertical C/D ratio is 0.0. There is posterior vitreous separation. There is a bull’s eye pigment irregularity in the macula. OS: Vertical C/D ratio is 0.1. There is posterior vitreous separation. There is a mild bull’s eye pigment irregularity in the macula. SPECTRALIS-SD-OCT SCAN: The OCT scan shows typical Plaquenil toxicity without retinal atrophy and a circle around the macula. FUNDUS AUTO FLUORESCENCE: The fundus auto fluorescence confirms Plaquenil toxicity, worse in the left eye than the right eye with an area in the right eye of hyperfluorescence in the macula and the left eye there is an area of hypofluorescence in the macula. The images are slightly compromised by her cataracts. IMPRESSION: 1. PLAQUENIL TOXICITY – BOTH EYES WITH BULL’S EYE MACULOPATHY 2. CATARACTS DISCUSSION: I explained to the patient she does have Plaquenil toxicity with abnormal maculae. She also does have cataracts and I think given her description of her complaints, which are glare with oncoming headlights, there is an excellent chance that cataract surgery will alleviate her symptoms. I told her it is not a hundred percent of herpes, but she does have maculopathy, but probably there is a seventy or eighty percent chance she would have better visual function with the cataract surgery. She is concerned about possibly getting worse and although it is possible, I think the risk of her getting worse and symptoms being worse with cataract surgery is probably no more than five or ten percent and I suggested she probably should seriously consider that.